I have been on synthroid for about 2 1/2 months. They started me out at .25, and I was super energetic, had insomnia, and gained weight. Then they upped my dosage (a month ago) to .50-my thyroid levels are normal now BUT I have had major problems with depression, and irritibility, and mood swings. I am on some other medication for bi-polar disorder, so I don't know if my body is processing them faster, or if the synthroid is causing my depression to come back. Are there any other alternatives for synthroid? Any advice would be helpful!
8 Jun 2010
It sounds as though you may be suffering from too much synthroid.
Anxiety, irritability and emotional lability are all side effects of synthroid.
You should talk with your doctor about your symptoms. It may be just a case of simply reducing your synthroid dosage.
It can often take several months for your doctor to find just the right dosage for you.
All the best.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking wellburtin for about 2 years. At first it seemed Ok. I loved the weight loss, then about a year ago my mood started changing. I ...
2 answers • 15 May 2010
My doctor put me on 100 mg of Topamax and I dont have any of the things that I read that it is... perscribed for. I have PTSD and Major Depression ...
1 answer • 7 Sep 2010
when i am on med's they make me feel like a zombie.. but i steal find my self going through mood swings every now and then.
4 answers • 27 Dec 2011
I've been diagnosed and treated for unipolar depression and anxiety for the last year, which has been around for much of my life. Part of it has ...
3 answers • 30 Mar 2013
My husband recently got his diagnosis of bipolar disorder. We have been through a lot of mood swings etc... over the last 6 years. We knew something ...
1 answer • 24 Oct 2013